Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 10, 2020, 8:05 PM CDT for Goliad County, Karnes County, Texas. It took effect at Sep 10, 2020, 8:51 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2020, 8:05 PM CDT (01:05 UTC)
- In effect from
- Sep 10, 2020, 8:51 PM CDT
- Expired
- Sep 11, 2020, 2:27 PM CDT
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Goliad County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 103 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at SH 72 near Runge (SRRT2).
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 31 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08188060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
691 WGUS44 KEWX 110105 FLWEWX BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Austin/San Antonio TX 805 PM CDT Thu Sep 10 2020 ...The National Weather Service in Austin/San Antonio TX has issued a Flood Warning for the following rivers in Texas... San Antonio River at Hwy 72 nr Runge affecting Karnes and Goliad Counties. For the San Antonio River...including Hwy 72 nr Runge...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Friday morning at 800 AM CDT. && TXC175-255-111315- /O.NEW.KEWX.FL.W.0008.200911T0151Z-200911T1927Z/ /SRRT2.1.ER.200911T0151Z.200911T0600Z.200911T0726Z.UU/ 805 PM CDT Thu Sep 10 2020 The National Weather Service in Austin/San Antonio has issued a * Flood Warning for the San Antonio River at Hwy 72 nr Runge. * Until Friday afternoon. * At 7:15 PM CDT Thursday the stage was 26.7 feet. * Flood stage is 27.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this evening to a crest of 27.7 feet just after midnight tonight. It will then fall below flood stage just after midnight tonight. * Impact...At 27.0 feet, Minor flooding of farmland occurs in lowest portions of the floodplain. && LAT...LON 2883 9779 2890 9772 2878 9764 2872 9772 $$ RUNYEN
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:42 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 10, 6:42 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 642 PM CDT Thu Sep 10 2020 .AVIATION... /00Z TAFS/ MVFR cigs are expected across the area terminals for most of the forecast period. Any shower activity that develops later this evening is not anticipated to have an impact to the I-35 sites. However, it could to the Rio Grande area including KDRT. By daybreak (12Z-13Z), can't rule out IFR cigs affecting KAUS for an hour or two. VFR are expected to return on Friday afternoon around 21Z to the I-35 sites. Northerly winds of 4 to 10 knots are expected to prevail across the area through the forecast cycle. && .PREV DISCUSSION... /ISSUED 243 PM CDT Thu Sep 10 2020/ SHORT TERM (Tonight through Friday Night)... The cold front has moved well south of South Central Texas. Skies remain mostly cloudy across the region and there are scattered showers. The heavy rain threat has ended and rainfall today is light. An upper level low will move out of the Four Corners region and into the middle of the country tonight and Friday. This will bring a trough across Texas. This may provide sufficient lift to generate some showers and thunderstorms. The better chances will be tonight across the western part of the CWA and then only slight chances Friday. By Friday night most rain chances will have ended. Skies should become partly cloudy during the afternoon Friday. After a chilly morning and cool day, temperatures will start to rebound Friday morning. Lows Friday will again be below normal but much warmer than today. The same will be true for highs Friday. By Saturday morning lows will be back near normal. LONG TERM (Saturday through Thursday)... North flow is expected to continue throughout much of the long-term forecast with temperatures remaining in the upper 80s to near 90 degrees for highs. Lows should be in the upper 60s to lower 70s. For Saturday, there could be enough moisture for isolated showers or a storm across the western counties. Models had been showing the upper trough axis moving into the region on Sunday bringing high rain chances to the area, but the latest runs of the ECMWF and Canadian now are in better agreement with the GFS and stop the trough from making it this far east. The GFS does eventually bring it east Thursday with widespread QPF on Thursday, but the ECMWF keep it west. We will also have to watch for a possible coastal trough or tropical disturbance developing by the second half of the week for additional rain chances. Based on these two scenarios, lowered PoPs a bit in the Sunday-Tuesday time frame especially for the northern CWA with the upper trough axis remaining to the west. Kept PoPs near the same as the previous forecast closer to the coast for any possible coastal trough formation. Will have to watch this potential feature for any possible chances for additional widespread locally heavy rainfall for portions of the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 83 68 88 71 / 20 10 - - - Austin Bergstrom Intl Airport 65 84 68 88 71 / 20 10 - 10 - New Braunfels Muni Airport 65 85 68 88 71 / 20 20 - 10 - Burnet Muni Airport 61 81 65 86 68 / 20 10 - 10 - Del Rio Intl Airport 62 78 70 91 73 / 30 20 20 20 20 Georgetown Muni Airport 63 82 67 88 70 / 10 10 - - - Hondo Muni Airport 64 86 68 92 71 / 20 20 10 20 10 San Marcos Muni Airport 65 83 67 88 71 / 20 20 - 10 - La Grange - Fayette Regional 68 87 71 91 74 / 20 10 - 10 - San Antonio Intl Airport 65 85 70 91 73 / 20 20 - 10 - Stinson Muni Airport 67 87 70 90 73 / 20 20 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...17 Long-Term...Runyen
Hazardous weather outlook, Sep 10, 3:06 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 306 PM CDT Thu Sep 10 2020 TXZ171>173-183>194-202>209-217>225-228-112015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 306 PM CDT Thu Sep 10 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.